Alert archive / Michigan / Gale Watches in 2012

Gale Watch 3, NWS Grand Rapids, MI

January 27, 2012

NWS Grand Rapids, MI issued this gale watch at Jan 27, 2012, 4:26 AM EST. It took effect at Jan 28, 2012, 1:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 27, 2012, 4:26 AM EST (09:26 UTC)
In effect from
Jan 28, 2012, 1:00 AM EST
Expired
Jan 27, 2012, 3:28 PM EST
In force
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

121 
WHUS73 KGRR 270926
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
426 AM EST FRI JAN 27 2012

LMZ844>849-271730-
/O.CON.KGRR.SC.Y.0010.000000T0000Z-120128T0000Z/
/O.NEW.KGRR.GL.A.0003.120128T0600Z-120129T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
426 AM EST FRI JAN 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
EVENING. 

* WINDS...NORTHWEST WINDS INCREASING TO 30 KNOTS THIS
  MORNING...THEN DIMINISHING THIS AFTERNOON. WINDS WILL THEN PICK
  UP AGAIN OVERNIGHT TONIGHT UP TO 35 KNOTS AND BECOME SOUTHWEST.
  WINDS WILL THEN BECOME NORTHWEST EARLY SATURDAY MORNING.

* WAVES...BUILDING TO 4 TO 6 FEET BY THIS AFTERNOON...THEN
  DIMINISHING THIS EVENING. WAVES WILL THEN BUILD TO 7 TO 11 FEET
  ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

NJJ
2 follow-up statements
439 
WHUS73 KGRR 271538
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1038 AM EST FRI JAN 27 2012

LMZ844>849-272345-
/O.CON.KGRR.SC.Y.0010.000000T0000Z-120128T0000Z/
/O.CON.KGRR.GL.A.0003.120128T0600Z-120129T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1038 AM EST FRI JAN 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY EVENING...

* WINDS...NORTHWEST WINDS TO 30 KNOTS INTO EARLY THIS AFTERNOON.
  THEN WINDS WILL DIMINISHING BY LATE THIS AFTERNOON. WINDS WILL
  THEN PICK UP AGAIN OVERNIGHT TONIGHT BECOMING WEST GALES TO 35
  KNOTS BY MID MORNING SATURDAY MORNING. WINDS WILL DIMINISH SATURDAY
  NIGHT.

* WAVES...3 TO 5 FEET THIS AFTERNOON...THEN DIMINISHING THIS
  EVENING. WAVES WILL THEN BUILD TO 7 TO 11 FEET ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


WDM
762 
WHUS73 KGRR 272028
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
328 PM EST FRI JAN 27 2012

LMZ844>849-280430-
/O.CAN.KGRR.SC.Y.0010.000000T0000Z-120128T0000Z/
/O.UPG.KGRR.GL.A.0003.120128T0600Z-120129T0000Z/
/O.NEW.KGRR.GL.W.0008.120128T1000Z-120129T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
328 PM EST FRI JAN 27 2012

...GALE WARNING IN EFFECT FROM 5 AM TO 7 PM EST SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 7 PM EST SATURDAY. THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO
LONGER IN EFFECT. 

* WINDS...SOUTHWEST WINDS TO 30 KNOTS WILL INCREASE TO WEST GALES
  TO 40 KNOTS DURING THE DAY TIME HOURS OF SATURDAY. WINDS WILL
  DIMINISH TO 15 TO 25 KNOTS SATURDAY NIGHT.

* WAVES...3 TO 5 FEET BY MIDNIGHT BUILDING TO 9 TO 13 FEET
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


WDM

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale watch went out at Jan 27, 4:17 AM EST, 9 minutes earlier.

Area forecast discussion, Jan 27, 4:17 AM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
417 AM EST FRI JAN 27 2012

LATEST UPDATE...ALL SECTIONS EXCEPT AVIATION...

.SYNOPSIS...(417 AM EST FRI JAN 27 2012)
HIGH PRESSURE WILL BUILD IN ACROSS THE AREA TODAY...BRINGING
CLEARING SKIES AND MILD WEATHER BACK TO THE AREA. AN AREA OF LOW
PRESSURE WILL MOVE IN OVERNIGHT TONIGHT AND ON SATURDAY MORNING.
THIS IS EXPECTED TO BRING GENERALLY 1 TO 3 INCHES OF SNOW TO MOST OF
THE AREA. AFTER A BRIEF BREAK SATURDAY AFTERNOON AND EVENING...
ANOTHER SHOT OF LIGHT SNOW WILL MOVE IN SATURDAY NIGHT AND SUNDAY
MORNING.

&&

.SHORT TERM...(417 AM EST FRI JAN 27 2012)
(TODAY THROUGH SUNDAY)
MAIN CONCERN THROUGH THE SHORT TERM PORTION OF THE FCST WILL BE PCPN
TRENDS THROUGH THE PERIOD AS WE HAVE A COUPLE OF WAVES EXPECTED TO
MOVE THROUGH...AND SOME LAKE EFFECT POTENTIAL LATER IN THE WEEKEND.

LAST BIT OF PCPN WITH THE PHASED SYSTEM FROM LAST EVENING IS JUST
EXITING THE CWFA AS OF 09Z THIS MORNING. CLOUDS CONTINUE TO SHROUD
THE AREA WITH SOME FOG AROUND. THERE IS A BACK EDGE TO THE CLOUD
COVER SEEN NICELY IN IR IMAGERY ACROSS ERN WI. ESSENTIALLY THE BACK
EDGE OF THE CLOUD COVER LINES UP RATHER NICELY WITH THE UPPER
TROUGH. WE EXPECT THESE CLOUDS TO MOVE OUT AFTER 12Z THIS MORNING
AND A MILD DAY WILL BE ON TAP. THERE WAS SOME CONCERN WITH THE WET
ROADS FREEZING UP AS TEMPS WERE EXPECTED TO FALL. THIS IS STILL VERY
POSSIBLE...HOWEVER TEMPS REMAIN AT OR JUST ABOVE FREEZING AND ARE
NOT GOING ANYWHERE UNTIL THE BETTER NW FLOW KICKS IN.

A DECENT SHORT WAVE/PV ANOMALY CURRENTLY ACROSS ALBERTA WILL DIG
QUICKLY SE INTO THE DAKOTAS TODAY...AND THEN WILL THEN TRANSLATE
ACROSS THE STATE SAT AFTERNOON. WE WILL SEE SNOW BREAK OUT FROM WEST
TO EAST VERY LATE THIS EVENING AND INTO THE OVERNIGHT HOURS
RESULTING FROM PLENTY OF ISENTROPIC ASCENT OCCURRING AHEAD OF IT. IT
TAKES UNTIL LATE THIS EVENING/OVERNIGHT FOR THE LOWER LEVELS TO
SATURATE SUFFICIENTLY FOR SNOW TO REACH THE GROUND. THE GOING 1 TO 3
INCH FCST FOR MOST LOCATIONS LOOKS GOOD BY THE TIME THE SNOW MOVES
OUT BY SAT AFTERNOON. MID LEVEL MIXING RATIOS OF 1+ G/KG SUPPORT
THESE ACCUMS. THE MAJORITY OF THE LIFT IS BELOW THE DGZ...SO NOT
MUCH HELP THERE. LAKE ENHANCEMENT WILL NOT BE A BIG INGREDIENT AS
H850 TEMPS WILL NOT BE ALL THAT COLD AHEAD OF IT.

WE WILL LIKELY SEE A LULL IN THE SNOW/SNOW SHOWER ACTIVITY LATER SAT
AFTERNOON AND EVENING IN THE WAKE OF THE FRI NIGHT/SAT SYSTEM. SOME
LAKE EFFECT WILL BE POSSIBLE AS WRLY FLOW DEVELOPS AND H850 TEMPS
DROP DOWN BRIEFLY TO AROUND -10 TO -12C. INVERSION HEIGHTS ARE
FAIRLY LOW...GENERALLY AROUND 4K FT OR SO.

WE WILL SEE A REPLAY OF THE FRI NIGHT/SAT SYSTEM OCCUR ON SAT
NIGHT/SUN AS YET ANOTHER SHORT WAVE/PV ANOMALY DIVES SE OUT OF
CANADA. THIS SYSTEM WILL HAVE A LITTLE LESS ABSOLUTE MOISTURE WITH
IT AS MID LEVEL MIXING RATIOS WILL BE GENERALLY BELOW 1 G/KG. A
FACTOR THAT WILL BE A LITTLE BETTER IS THAT WE WILL HAVE
SUFFICIENTLY COLDER AIR IN PLACE...ALLOWING FOR SOME LAKE
ENHANCEMENT TO BE POSSIBLE FOR W/SW FAVORED LOCATIONS. MOISTURE
DEPTH IS SIMILAR TO THE FRI NIGHT/SAT SYSTEM.

THE SYSTEM WILL THEN MOVE OUT BY SUN AFTERNOON. CYCLONIC FLOW ALOFT
WILL REMAIN IN PLACE AND SOMEWHAT COLDER AIR WILL HOLD IN THROUGH
THE DAY ON SUN. THE FLOW WILL BECOME NW...FAVORING AREAS SW AND NW
OF KGRR. WE WILL KEEP LIKELY POPS IN FOR THE NW AND SW CORNERS OF
THE CWFA THROUGH SUN AFTERNOON. SOME LIGHTER ACCUMULATIONS WILL BE
LIKELY.

&&

.LONG TERM...(417 AM EST FRI JAN 27 2012)
(SUNDAY NIGHT THROUGH THURSDAY)
UPPER TROUGH EXITS AT THE BEGINNING OF THE LONG TERM...REPLACED BY
THE ZONAL FLOW THAT HAS BEEN TYPICAL THIS WINTER. ZONAL FLOW
PERSISTS THROUGH MOST OF THE REMAINDER OF THE LONG TERM. TROUGHING
IS TRYING TO TAKE HOLD AGAIN AT THE END OF THE LONG TERM ON THURSDAY
THOUGH. FOR THE MOST PART THE TIMING OF WEAK UPPER SHORTWAVE/S IS
THE MAIN FOCUS...WHICH IS ALWAYS DIFFICULT IN A ZONAL PATTERN DEEP
INTO THE FORECAST.

AS FOR THE DETAILS...EXPECT SOME FLURRIES TO LINGER INTO SUNDAY
EVENING ALONG THE COAST WITH DELTA T/S REMAINING IN THE UPPER
TEENS C. MOISTURE DWINDLES QUICKLY THOUGH AS RIDGING BUILDS IN.

WARM AIR ADVECTION PRECIPITATION REMAINS IN THE FORECAST FOR MONDAY
WITH THE BEST CHANCES ACROSS CENTRAL LOWER MICHIGAN. BULK OF THE
PRECIPITATION WILL BE SNOW...BUT TOWARD THE END OF THE DAY WE MAY BE
TRYING TO SWITCH OVER TO RAIN AS 850MB TEMPS PUSH ABOVE ZERO C.

NOT LOOKING FOR MUCH IN THE WAY OF PRECIPITATION MONDAY NIGHT WITH A
LOW TO THE WEST AND SOUTHERLY FLOW. COULD BE SOME DRIZZLE AND FOG
DEVELOPING.

MODELS NOT IN THE BEST AGREEMENT BEYOND MONDAY BUT IT LOOKS LIKE A
CHANCE FOR RAIN ON TUESDAY IN A PUSH OF WARM AIR AHEAD OF A FRONT.
ECMWF IS MUCH DRIER THOUGH THAN THE GFS. MAINTAINED THE 30 POP FOR
NOW ON TUESDAY.

LOW CONFIDENCE BEYOND TUESDAY WITH DIFFERENCES BETWEEN THE ECMWF AND
THE GFS. GFS LINGERS PRECIP INTO TUESDAY NIGHT WITH A MAINLY DRY
ECMWF. THIS CHANGES OUT ON THURSDAY WITH THE ECMWF BRINGING
PRECIPITATION THROUGH WITH ANOTHER WAVE WITH A DRY GFS (FURTHER
SOUTH SYSTEM). DID NOT MAKE MUCH IN THE WAY OF CHANCES IN THESE
LONGER RANGE PERIODS.

OVERALL...NO SIGNIFICANT SYSTEMS WITH WARMER THAN NORMAL
TEMPERATURES FOR THE MOST PART BY JANUARY STANDARDS. THE WARMTH IS
RESULTING IN MUCH MORE MIXY PRECIPITATION (OR EVEN STRAIGHT RAIN)
THAN IS TYPICAL FOR THIS TIME OF YEAR.

&&

.AVIATION...(1220 AM EST FRI JAN 27 2012)
ALTHOUGH PCPN WAS DEPARTING AT 05Z... WIDESPREAD LIFR CONDITIONS
PREVAILED DUE TO LOW CIGS BELOW 500 FT. LOOK FOR GRADUAL IMPROVEMENT
BEGINNING/ARRIVING FROM THE NORTHWEST AFTER 09Z. CONFIDENCE IS HIGH
THAT CONDITIONS WILL IMPROVE ABRUPTLY TO VFR ON FRIDAY MORNING AFTER
12Z AS NW SFC WINDS NEAR 10 KTS SEND DRIER AIR INTO THE REGION.

&&

.MARINE...(417 AM EST FRI JAN 27 2012)
WE WILL KEEP THE SMALL CRAFT ADVISORY GOING FOR TODAY...AND WE WILL
ISSUE A GALE WATCH FOR THE PERIOD FROM LATE TONIGHT THROUGH 00Z SUN.

WINDS ARE IN THE PROCESS OF BECOMING NW AND INCREASING ALONG THE
COAST AS THE SYSTEM FROM LAST EVENING PULLS AWAY. WINDS HAVE REACHED
20 KNOTS AT MOST SITES. THESE WINDS WILL CONTINUE THROUGH MID
MORNING BEFORE THEY DIMINISH AS RIDGING MOVES IN.

THERE WILL BE A BRIEF BREAK IN THE STRONGER WINDS AS THE RIDGE MOVES
BY. THEN WE WILL SEE THE WINDS CRANK UP LATE TONIGHT AND SAT MORNING
IN ASSOCIATION WITH THE AREA OF LOW PRESSURE MOVING THROUGH. GALES
WILL BE MARGINAL THROUGH 12Z SAT...HOWEVER BEHIND THE SYSTEM
SAT...WE SHOULD SEE A GOOD SHOT AT GALES.

&&

.HYDROLOGY...(417 AM EST FRI JAN 27 2012)
RUNOFF WILL BE LIMITED THROUGH THE WEEKEND...MAINLY ANY LEFT OVER
RAINFALL/SNOW THAT MELTS TODAY ACROSS THE SE PORTION OF THE AREA.
THIS WILL NOT BE ENOUGH TO HAVE ANY SIGNIFICANT IMPACTS. ANY ICE ON
THE AREA RIVERS MAY CHANGE SOME WITH SOME MELTING TODAY...AND THEN
SOME FREEZING MAY OCCUR OVER THE WEEKEND WITH SNOW AND COOLER
TEMPERATURES.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY FOR THE ENTIRE NEARSHORE THROUGH TODAY.
     GALE WATCH IN EFFECT FOR THE ENTIRE NEARSHORE FROM 06Z SAT
     THROUGH 00Z SUN.

&&

SYNOPSIS:     NJJ
SHORT TERM:   NJJ
LONG TERM:    DUKE
AVIATION:     MEADE
MARINE:       NJJ
HYDROLOGY:    NJJ
Hazardous weather outlook, Jan 26, 11:10 PM EST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1110 PM EST THU JAN 26 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-271130-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1110 PM EST THU JAN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MICHIGAN...SOUTH CENTRAL MICHIGAN...SOUTHWEST MICHIGAN AND WEST
CENTRAL MICHIGAN.

.DAY ONE...TONIGHT

A MIX OF RAIN... SLEET AND SNOW WHICH WAS EAST OF A LINE FROM
KALAMAZOO TO GRAND RAPIDS TO ALMA AT 11 PM WILL END BY 1 AM. HOWEVER
SOME ROADS COULD STILL BE SLICK OVERNIGHT AND THROUGH THE FRIDAY
MORNING COMMUTE SINCE TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW
FREEZING.

TRAVEL COULD TURN SLICK OVERNIGHT FOR THE REST OF THE AREA AS WELL.
THE COMBINATION OF FOG PATCHES... MIST... AND NEAR FREEZING
TEMPERATURES MAY BE JUST ENOUGH TO CREATE PATCHES OF BLACK ICE.
DENSE FOG COULD RESULT IN VISIBILITIES BELOW ONE HALF MILE IN SPOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LIGHT SNOW WITH ACCUMULATIONS OF AN INCH OR TWO WILL BE POSSIBLE
FRIDAY NIGHT AS A COLD FRONT MOVES INTO THE REGION.

LAKE EFFECT SNOW IS FORECAST FOR SATURDAY NIGHT INTO SUNDAY NIGHT
WITH ADDITIONAL LIGHT ACCUMULATIONS TOWARD LAKE MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-271130-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1110 PM EST THU JAN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

WAVES WILL BE... OR WILL BECOME... HAZARDOUS TO SMALL CRAFT TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WAVES WILL GRADUALLY SUBSIDE TO BELOW 4 FEET ON FRIDAY. A PERIOD
OF HIGH WINDS AND WAVES ARE EXPECTED ON LAKE MICHIGAN THOUGH FROM
FRIDAY NIGHT RIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DUKE MJS MEADE

In the hours before

Special weather statement, Jan 26, 10:29 PM EST, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1029 PM EST THU JAN 26 2012

MIZ051-052-057>059-064>067-071>074-270800-
MONTCALM-GRATIOT-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...GREENVILLE...ALMA...GRAND RAPIDS...IONIA...
ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
1029 PM EST THU JAN 26 2012

...ROADS MAY BECOME SLICK TONIGHT AND FOR THE FRIDAY MORNING
COMMUTE...

A WIDE RANGE OF PRECIPITATION FROM RAIN TO SLEET...TO SNOW HAS
FALLEN THIS EVENING GENERALLY SOUTHEAST OF A LINE FROM NEAR
HOLLAND...TO GRAND RAPIDS...TO ALMA. PRECIPITATION WILL BE ENDING
BY 2 AM FROM WEST TO EAST.

ROADS HAVE BEEN WET TO THIS POINT...HOWEVER TEMPERATURES ARE
STARTING TO APPROACH FREEZING...AND SOME SLICK SPOTS ARE NOW BEING
REPORTED. THIS WILL CONTINUE TO BE POSSIBLE THROUGH THE OVERNIGHT
HOURS AND THROUGH THE FRIDAY MORNING COMMUTE.

USE CAUTION AND LOWER YOUR SPEEDS WHEN DRIVING TONIGHT AND DURING
THE FRIDAY MORNING COMMUTE. ALLOW YOURSELF SOME EXTRA TIME TO
REACH YOUR DESTINATION.

NJJ
Local storm report, Jan 27, 12:18 AM EST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1218 AM EST FRI JAN 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 AM     SNOW             OSHTEMO                 42.26N 85.68W
01/27/2012  M0.5 INCH        KALAMAZOO          MI   TRAINED SPOTTER

            STORM TOTAL SNOWFALL. SPOTTER ALSO MEASURED 0.15 INCH
            LIQUID.

&&

HOVING
Local storm report, Jan 27, 3:57 AM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
357 AM EST FRI JAN 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 AM     SNOW             DIMONDALE               42.65N 84.65W
01/27/2012  M0.7 INCH        EATON              MI   BROADCAST MEDIA

&&

NJJ

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 3:28 PM ESTGale WarningGRR30 hr

Nearby

Gale Watches in Michigan, 2012Every gale watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.